Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 63, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 8, 2007, 5:56 PM CDT for Throckmorton County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2007, 5:56 PM CDT (22:56 UTC)
- Expired
- May 8, 2007, 7:00 PM CDT
- In force
- 64 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 66 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 3:41 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| May 8, 5:29 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 770 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 082259 TORSJT TXC447-090000- /O.NEW.KSJT.TO.W.0063.070508T2256Z-070509T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 556 PM CDT TUE MAY 8 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... THROCKMORTON COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 700 PM CDT * AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES NORTHWEST OF THROCKMORTON...MOVING NORTH AT 20 MPH. IN ADDITION TO THE TORNADO...A LINE OF SEVERE STORMS ALONG THE WESTERN THROCKMORTON COUNTY LINE WILL MOVE EAST AT 40 MPH. THESE STORMS ARE CAPABLE OF PRODUCING 60 TO 70 MPH WINDS AND PENNY SIZE HAIL. * THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF... THROCKMORTON COUNTY... THE WINDS AND HAIL MAY AFFECT THROCKMORTON BY 615 PM. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. LAT...LON 3296 9947 3296 9898 3339 9897 3339 9946 $$
1 follow-up statement
000 WWUS54 KSJT 082324 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 624 PM CDT TUE MAY 8 2007 TXC447-090000- /O.CON.KSJT.TO.W.0063.000000T0000Z-070509T0000Z/ THROCKMORTON TX- 624 PM CDT TUE MAY 8 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR THROCKMORTON COUNTY... AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR THROCKMORTON... MOVING EAST AT 40 MPH. THE TORNADO WILL BE NEAR... ELBERT BY 635 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 3296 9947 3296 9898 3339 9897 3339 9946 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 8, 2:31 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, May 8, 2:31 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 231 PM CDT TUE MAY 8 2007 .SHORT TERM... AN MCS CURRENTLY OVER SOUTHWEST TEXAS...EXTENDING NORTH INTO THE TEXAS SOUTH PLAINS. THE MCS IS MOVING TOWARD THE EAST AND WILL ENTER WEST CENTRAL TEXAS BY 08/21Z. ALSO...WATCHING FOR POSSIBLE TSTMS DEVELOPING IN INCREASING UNSTABLE AIRMASS OVER WEST CENTRAL TEXAS. AND AXIS OF HIGH SBCAPES OF 1500 TO 2500 J/KG EXTENDS FROM COLEMAN TO SAN ANGELO TO STERLING CITY. SO LOOKS LIKE MORE HEAVY RAIN AND SOME SEVERE STORMS FOR TONIGHT ACROSS THE CWFA. THE UPPER LEVEL LOW WILL SLOWLY MOVE INTO TEXAS ON WEDNESDAY. ABUNDANT MOISTURE WILL LEAD TO ANOTHER ROUND OF HEAVY RAIN. WILL GO AHEAD AND EXTEND THE FLASH FLOOD WATCH UNTIL 7 PM WEDNESDAY. RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE ACROSS MAINLY THE WESTERN AND NORTHERN CWFA THROUGH WEDNESDAY NIGHT. .LONG TERM... LOOKS LIKE THE UPPER LEVEL LOW MOVE EAST OF WEST CENTRAL TEXAS BY THURSDAY EVENING. WILL KEEP CHC POPS IN FOR THURSDAY. WILL GO WITH A DRY FORECAST FOR THURSDAY NIGHT THROUGH NEXT TUESDAY AS WEAK UPPER LEVEL RIDGE BUILDS ACROSS THE SOUTHERN PLAINS. TEMPERATURES WILL WARM INTO THE UPPER 80S TO LOWER 90S BY THIS WEEKEND. .PRELIMINARY POINT TEMPS/POPS... ABILENE 62 75 63 78 / 70 80 50 30 SAN ANGELO 63 75 63 82 / 80 90 40 30 JUNCTION 67 81 64 81 / 70 70 40 20 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR BROWN-CALLAHAN- COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE- MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER- SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN. && 21
Hazardous weather outlook, May 8, 2:09 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 209 PM CDT TUE MAY 8 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-091915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 209 PM CDT TUE MAY 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS WEST CENTRAL LATER THIS AFTERNOON AND EVENING...AS SEVERAL SURFACE BOUNDARIES CONTINUE TO CLASH WITH ABUNDANT LOW LEVEL MOISTURE. THESE STORMS MAY REACH SEVERE LEVELS...WITH VERY HEAVY RAINFALL...LARGE HAIL... AND DAMAGING WINDS THE MAIN THREATS. HOWEVER...AN ISOLATED TORNADO IS ALSO POSSIBLE. GIVEN THE SATURATED SOLID FROM RECENT RAINS...AND THE HEAVY RAINFALL ON THE WAY...FLOODING OF LOW LYING AREAS WILL CERTAINLY BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WITH THE MAIN UPPER LEVEL STORM SYSTEM...AND THE BOUNDARIES...NOT MOVING OUT OF THE AREA FOR SEVERAL DAYS...HEAVY RAINFALL AND SEVERE THUNDERSTORMS WILL REMAIN A POSSIBILITY THROUGH AT LEAST THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, May 8, 3:53 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 353 PM CDT TUE MAY 8 2007 TXZ049-054-064-065-113-082200- NOLAN TX-JONES TX-FISHER TX-STERLING TX-COKE TX- 353 PM CDT TUE MAY 8 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT FOR NOLAN AND FISHER COUNTIES... JONES COUNTY... STERLING AND COKE COUNTIES... AT 352 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF WASTELLA TO 23 MILES WEST OF SILVER...MOVING NORTHEAST AT 40 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... HOBBS BY 405 PM CDT WASTELLA BY 410 PM CDT I-20 NEAR THE NOLAN-MITCHELL COUNTY LINE BY 415 PM CDT ROTAN AND SILVER BY 420 PM CDT SANCO...CHAMPION AND CAPITOLA BY 425 PM CDT ROSCOE AND ROBY BY 430 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING FOR WESTERN PORTIONS OF WEST CENTRAL TEXAS.
Special weather statement, May 8, 4:17 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 417 PM CDT TUE MAY 8 2007 TXZ099-114-082215- THROCKMORTON TX-SHACKELFORD TX- 417 PM CDT TUE MAY 8 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT FOR THROCKMORTON AND SHACKELFORD COUNTIES... AT 416 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 23 MILES SOUTHWEST OF THROCKMORTON...OR ABOUT 16 MILES NORTHWEST OF ALBANY...MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF US-183 AND US-283 BY 455 PM CDT THE INTERSECTION OF US-380 AND HIGHWAY 222 BY 500 PM CDT THROCKMORTON BY 510 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING FOR WESTERN TEXAS.
Special weather statement, May 8, 4:18 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 418 PM CDT TUE MAY 8 2007 TXZ064-065-071-072-076-082215- STERLING TX-COKE TX-TOM GREEN TX-IRION TX-CROCKETT TX- 418 PM CDT TUE MAY 8 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT FOR STERLING...COKE...TOM GREEN...IRION AND CROCKETT COUNTIES... AT 413 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 21 MILES WEST OF BROOME TO 19 MILES WEST OF BARNHART...MOVING EAST AT 20 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... US-67 NEAR THE IRION-REAGAN COUNTY LINE BY 440 PM CDT THE INTERSECTION OF HIGHWAY 163 AND RANCH ROAD 2469 BY 445 PM CDT BARNHART BY 455 PM CDT BROOME BY 510 PM CDT US-87 NEAR THE COKE-TOM GREEN COUNTY LINE...WATER VALLEY AND ARDEN BY 515 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING FOR WESTERN TEXAS.
Special weather statement, May 8, 4:28 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 428 PM CDT TUE MAY 8 2007 TXZ099-114-082215- THROCKMORTON TX-SHACKELFORD TX- 428 PM CDT TUE MAY 8 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT FOR THROCKMORTON AND SHACKELFORD COUNTIES... AT 424 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 20 MILES SOUTHWEST OF THROCKMORTON...OR ABOUT 18 MILES NORTHWEST OF ALBANY...MOVING NORTHEAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF US-183 AND US-283 BY 500 PM CDT THE INTERSECTION OF US-380 AND HIGHWAY 222 BY 510 PM CDT THROCKMORTON BY 515 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, May 8, 4:43 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
443 PM CDT TUE MAY 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TORNADO 11 WNW ALBANY 32.80N 99.46W
05/08/2007 SHACKELFORD TX TRAINED SPOTTER
TORNADO LASTED SEVERAL MINUTES
&&
JBRAZZELSpecial weather statement, May 8, 5:39 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 539 PM CDT TUE MAY 8 2007 TXZ076-082345- CROCKETT TX- 539 PM CDT TUE MAY 8 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT FOR CROCKETT COUNTY... AT 538 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 22 MILES WEST OF OZONA...OR ABOUT 16 MILES NORTHEAST OF SHEFFIELD...MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF US-190 AND HIGHWAY 137 BY 600 PM CDT THE INTERSECTION OF US 190 AND HIGHWAY 163 BY 630 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. IN ADDITION...VERY HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING FOR WESTERN TEXAS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 4:15 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 45 min |
| May 8, 4:22 PM CDT | Flash Flood Warning | SJT | Fisher, Nolan | 4 hr |
| May 8, 4:34 PM CDT | Tornado Warning | SJT | Shackelford, Throckmorton | 41 min |
| May 8, 4:43 PM CDT | Flash Flood Warning | SJT | Coke, Sterling | 4 hr |
| May 8, 5:12 PM CDT | Tornado Warning | SJT | Throckmorton | 63 min |
| May 8, 5:16 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 59 min |
| May 8, 5:21 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 69 min |
| May 8, 5:27 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 63 min |
| May 8, 5:28 PM CDT | Flash Flood Warning | SJT | Haskell, Jones, Shackelford | 4 hr |
| May 8, 5:28 PM CDT | Flash Flood Warning | SJT | Taylor | 4 hr |
| May 8, 5:33 PM CDT | Tornado Warning | SJT | Haskell | 42 min |
| May 8, 5:37 PM CDT | Flash Flood Warning | SJT | Irion, Tom Green | 4 hr |
| May 8, 5:47 PM CDT | Flash Flood Warning | SJT | Haskell | 3 hr |
| May 8, 5:52 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 53 min |
| May 8, 6:08 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 37 min |
| May 8, 6:19 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 56 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.